[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPm] (Fwd) [peds-endo] Diabetes unresponsive to SQ insulin!

Dear Dr. Eapen:
    As an anesthesiologist, the first thing that comes to mind in this 
teenager is whether she is has unrecognized hypovolemia and is thus poorly 
absorbing any subcutaneously injected insulin.  Does she have any signs of 
this like low CVP, low urine output, concentrated urine, poor tissue turgor, 
mental changes, etc.?  This is the only explanation for why subcutaneous 
insulin is poorly effective yet the same insulin given IV works fine.    I 
would wonder also what caused the pulmonary embolus.  It bothers me that the 
cause of this girl's embolus is unknown.  Good luck!

John Pullerits, MD
Insulin-Pumpers website http://www.insulin-pumpers.org/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted